| Model Number |
702753 |
| Medical Device Problem Codes |
Break (1069); Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
Event or Problem Description
As reported: "the tips of 2 screwdrivers were damaged when the proximal plate of the axos tibia was pulled out.The screw was able to removed with a driver of the same standard of other company in the deformation of the screw could not be confirmed in the photo before removal.It was confirmed no residual remained inside the body".
Event or Problem Description
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Device inspection revealed the following: the received screwdriver bit shows signs of normal and prolonged usage however its tip is found to be broken.The breakage surface shows signs of slight rotational deformation/waves.Absence of plastic deformation and presence of an uneven breakage indicates that the breakage was instantaneous due to high torsional and bending overload.However, it cannot be excluded that residual stress from previous usage may have also contributed in the breakage.The average hardness of the drill was observed to be 60.2 hrc as required against a range of 58.0 hrc ¿ 62.0 hrc.The returned screwdriver bit was found to be within specifications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The breakage of the tip happened due to a combination of torsional and bending overload, the likelihood of which is greater during an explantation.If any further information is provided, the complaint report will be updated.